Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 23, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jan 11, 2020, 3:07 PM CST for Chambers County, Lee County, Russell County, Alabama. It was in force for 73 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 11, 2020, 3:07 PM CST (21:07 UTC)
- Expired
- Jan 11, 2020, 4:20 PM CST
- In force
- 73 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Chambers County, AL, Lee County, AL, Russell County, AL
The radar
The Maxwell AFB radar (KMXX), 52 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 3:32 PM CST | TSTM WND DMG | 2 Se Abanda, AL | SEVERAL TREES WERE BLOWN DOWN NEAR HIGHWAY 77 AND CR 237. |
| Jan 11, 3:34 PM CST | TSTM WND DMG | 3 N Trammel Crossroads, AL | SEVERAL TREES WERE BLOWN DOWN ALONG CR 123. |
| Jan 11, 3:34 PM CST | TSTM WND GST 41 | 1 E Robert G. Pitts Air, AL | AWOS STATION KAUO AUBURN OPELIKA A. |
| Jan 11, 3:38 PM CST | TSTM WND DMG | 3 Sw Roanoke Municipal, AL | SEVERAL TREES WERE BLOWN DOWN. |
| Jan 11, 3:38 PM CST | TSTM WND DMG | Opelika, AL | LARGE LIMGS SNAPPED. |
| Jan 11, 3:39 PM CST | TSTM WND DMG | Valley, AL | TREES AND POWER LINES DOWN ACROSS THE CITY. |
| Jan 11, 3:45 PM CST | TSTM WND DMG | Five Points, AL | SEVERAL TREES BLOWN DOWN AROUND THE FIVE POINTS AREA. |
| Jan 11, 3:47 PM CST | TSTM WND DMG | 3 Nne Cusseta, AL | SEVERAL TREES WERE BLOWN DOWN ALONG CR 187. |
| Jan 11, 3:52 PM CST | TSTM WND GST 44 | 1 Se Opelika Sportsplex, AL | MESONET STATION DW9803 OPELIKA. |
| Jan 11, 3:58 PM CST | TSTM WND DMG | 1 Nne Ladonia, AL | TREES AND POWER LINES DOWN IN AND AROUND LADONIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 11, 12:42 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 417 m²/s²
- 0-3 km storm-relative helicity
- 450 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
451
WUUS54 KBMX 112107
SVRBMX
ALC017-081-113-112230-
/O.NEW.KBMX.SV.W.0023.200111T2107Z-200111T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
307 PM CST Sat Jan 11 2020
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Lee County in east central Alabama...
Chambers County in east central Alabama...
Russell County in southeastern Alabama...
* Until 430 PM CST.
* At 307 PM CST, severe thunderstorms were located along a line
extending from Corinth to near Franklin Field, moving east at 55
mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Auburn, Phenix City, Opelika, Valley, Lanett, Notasulga, Hurtsboro,
Smiths, Stroud, Lafayette, Smiths Station, La Fayette, Waverly,
Lakeview, Cusseta, Beulah, Beauregard, Sturkie, Trammel Crossroads
and Buffalo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CST for southeastern
and east central Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3216 8543 3249 8544 3258 8569 3270 8570
3273 8559 3311 8559 3311 8523 3286 8519
3285 8515 3281 8517 3278 8512 3276 8514
3274 8511 3266 8509 3265 8511 3252 8501
3246 8500 3242 8496 3233 8501 3230 8494
TIME...MOT...LOC 2107Z 247DEG 48KT 3316 8557 3212 8580
HAIL...<.75IN
WIND...70MPH
$$
87/GRANTHAM5 follow-up statements
049
WWUS54 KBMX 112135
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
335 PM CST Sat Jan 11 2020
ALC017-081-113-112230-
/O.CON.KBMX.SV.W.0023.000000T0000Z-200111T2230Z/
Lee AL-Chambers AL-Russell AL-
335 PM CST Sat Jan 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR LEE...CHAMBERS AND RUSSELL COUNTIES...
At 335 PM CST, severe thunderstorms were located along a line
extending from Crystal Lake to near Midway, moving east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Auburn, Phenix City, Opelika, Valley, Lanett, Hurtsboro, Smiths,
Stroud, Lafayette, Smiths Station, La Fayette, Waverly, Lakeview,
Cusseta, Beulah, Beauregard, Sturkie, Trammel Crossroads, Buffalo and
Seale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CST for southeastern
and east central Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3253 8555 3288 8559 3311 8559 3311 8523
3286 8519 3285 8515 3281 8517 3278 8512
3276 8514 3274 8511 3266 8509 3265 8511
3252 8501 3246 8500 3242 8496 3233 8501
3230 8494 3216 8543 3249 8544
TIME...MOT...LOC 2135Z 253DEG 43KT 3320 8540 3211 8543
HAIL...<.75IN
WIND...70MPH
$$
87/GRANTHAM238
WWUS54 KBMX 112147
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
347 PM CST Sat Jan 11 2020
ALC017-081-113-112230-
/O.CON.KBMX.SV.W.0023.000000T0000Z-200111T2230Z/
Lee AL-Chambers AL-Russell AL-
347 PM CST Sat Jan 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR LEE...CHAMBERS AND RUSSELL COUNTIES...
At 347 PM CST, severe thunderstorms were located along a line
extending from Post Oak Forks to near Ladonia to near Spring Hill,
moving east at 65 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Auburn, Phenix City, Opelika, Valley, Lanett, Hurtsboro, Smiths,
Stroud, Lafayette, Smiths Station, La Fayette, Lakeview, Cusseta,
Beulah, Beauregard, Buffalo, Seale, Huguley, Fairfax and Ladonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CST for southeastern
and east central Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3234 8544 3247 8540 3308 8552 3311 8544
3311 8523 3286 8519 3285 8515 3281 8517
3278 8512 3276 8514 3274 8511 3266 8509
3265 8511 3252 8501 3246 8500 3242 8496
3233 8501 3230 8494 3216 8543
TIME...MOT...LOC 2147Z 248DEG 55KT 3306 8528 3244 8517 3215 8534
HAIL...<.75IN
WIND...70MPH
$$
87/GRANTHAM863
WWUS54 KBMX 112157
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
357 PM CST Sat Jan 11 2020
ALC017-081-113-112230-
/O.CON.KBMX.SV.W.0023.000000T0000Z-200111T2230Z/
Lee AL-Chambers AL-Russell AL-
357 PM CST Sat Jan 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR EASTERN LEE...EASTERN CHAMBERS AND CENTRAL RUSSELL COUNTIES...
At 357 PM CST, severe thunderstorms were located along a line
extending from near Standing Rock to Ladonia to 8 miles northeast of
Spring Hill, moving northeast at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Phenix City, Valley, Lanett, Smiths, Stroud, Smiths Station,
Lakeview, Beulah, Post Oak Forks, Denson, Beans Mill, River View,
Amity Park, Standing Rock, Bleecker, Welch, Russell County Sports
Complex, Fredonia, Veasey Creek Park and Seale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CST for southeastern
and east central Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3218 8543 3249 8523 3311 8536 3311 8523
3286 8519 3285 8515 3281 8517 3278 8512
3276 8514 3274 8511 3266 8509 3265 8511
3252 8501 3246 8500 3242 8496 3233 8501
3230 8494 3216 8543
TIME...MOT...LOC 2157Z 246DEG 43KT 3309 8520 3247 8509 3218 8526
HAIL...<.75IN
WIND...70MPH
$$
87/GRANTHAM329
WWUS54 KBMX 112207
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
407 PM CST Sat Jan 11 2020
ALC017-081-112217-
/O.CAN.KBMX.SV.W.0023.000000T0000Z-200111T2230Z/
Lee AL-Chambers AL-
407 PM CST Sat Jan 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LEE AND EASTERN
CHAMBERS COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CST for southeastern
and east central Alabama.
LAT...LON 3223 8518 3247 8507 3247 8506 3251 8506
3251 8501 3246 8500 3242 8496 3241 8498
3239 8497 3238 8499 3238 8498 3233 8501
3232 8500 3230 8494
TIME...MOT...LOC 2207Z 247DEG 48KT 3314 8507 3252 8496 3223 8513
$$
ALC113-112230-
/O.CON.KBMX.SV.W.0023.000000T0000Z-200111T2230Z/
Russell AL-
407 PM CST Sat Jan 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR NORTHEASTERN RUSSELL COUNTY...
At 407 PM CST, severe thunderstorms were located along a line
extending from 7 miles north of Lagrange to near Bibb City to near
Seale, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Phenix City, Ladonia, Uchee Creek, Fort Mitchell, Fort Mitchell
Activity Center and Phenix Drag Strip.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CST for southeastern
and east central Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3223 8518 3247 8507 3247 8506 3251 8506
3251 8501 3246 8500 3242 8496 3241 8498
3239 8497 3238 8499 3238 8498 3233 8501
3232 8500 3230 8494
TIME...MOT...LOC 2207Z 247DEG 48KT 3314 8507 3252 8496 3223 8513
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAM219
WWUS54 KBMX 112220
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
420 PM CST Sat Jan 11 2020
ALC113-112229-
/O.CAN.KBMX.SV.W.0023.000000T0000Z-200111T2230Z/
Russell AL-
420 PM CST Sat Jan 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUSSELL COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CST for southeastern
and east central Alabama.
Remember, a Severe Thunderstorm Warning still remains in effect for
Southern Russell County until 500 PM CDT.
LAT...LON 3223 8518 3247 8507 3247 8506 3251 8506
3251 8501 3246 8500 3242 8496 3241 8498
3239 8497 3238 8499 3238 8498 3233 8501
3232 8500 3230 8494
TIME...MOT...LOC 2217Z 247DEG 48KT 3319 8492 3257 8481 3228 8498
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 11:24 AM CST, 3 hours 43 minutes earlier.
Area forecast discussion, Jan 11, 11:24 AM CST, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1124 AM CST Sat Jan 11 2020 .UPDATE... For 18Z Aviation and mesoscale. && .SYNOPSIS... Aloft, a potent upper level trough extended from the High Plains south through Northern Texas. The trough is expected to attain a more negative tilt later today as it swings northeast over the Mid South region. To our southeast, an expansive deep-layer ridge was positioned southwest of Bermuda. Toward the surface, a cold front extended from Southeast Canada southwest through Michigan and further south through the Central Ohio River Valley into West Tennessee and through West-Central Mississippi down to the Gulf Coast. 05 && .SHORT TERM... /Updated at 0940 AM CST Sat Jan 11 2020/ 1. Mesoscale Update Watch Status... A second tornado watch is in effect until 4 pm CST for areas toughly along and west of Interstate 65 along with St. Clair County but not including Montgomery County at this time. The existing tornado watch for 5 northwest counties of Marion, Winston, Lamar, Fayette and Walker remains in effect until 1 pm CST. Current Situation... A line of strong to severe storms now extend from Northwest Alabama south just east of the Alabama/Mississippi border. Mesoscale Model Initialization and Verification... Comparing RAP soundings to observations the T/Td fields appear to be running about 3 degrees too cold on temperature and around 1 degree too dry for dew points. Adjusting the point forecast soundings at MEI and CBM are indicating much higher instability values than depicted by the model, on the order of 30-50% higher surface-based instability values. This is being exhibited by recent deep convective development ahead of the line in South- Central Mississippi west of Meridian. Environmental Conditions... KBMX NEXRAD VAD VWP wind profiler data along with our latest 15Z BMX sounding both indicate a highly sheared environment with 0-1 km Storm relative helicity values from 250-350 m2/s2. Wind shear remains robust and is more than sufficient to support severe storms capable of producing high winds and embedded tornadoes in the line along with in any discrete convection that can develop ahead of the line. The convective line is being dynamically forced and will pose the broadest concern for high winds. Surface-based instability values are currently the limiting factor for supporting robust development ahead of the forced line of storms. Higher instability (Surface-Based Convective Available Potential Energy, SBCAPE) values around 500 J/kg per mesonanalysis data was over our far southwest counties and is expected to advance north and northeast with time through mid morning. As aforementioned, our analysis of data shows that these model-derived soundings are running slightly cooler and drier compared to observations and accounting for these issues results in SBCAPE values closer to the 700-1100 J/kg range. As the low-level instability continues to increase and further moistening aloft in the mid levels should help to further steepen lapse rates and reduce the weak capping in place over the area. Activity continues to gradually grow upscale with embedded rotations and bowing segment indications from radar. Damaging straight- line winds and damage from embedded tornadoes in the line is possible and this potential has been increasing over the past hour or two as surface-based instability has been surging north from our southwest. Special Soundings... We have completed the 12Z and 15Z soundings. There are nearby showers contaminating our local warm sector environment. We will wait until we get back into more pristine warm sector conditions ahead of the line to launch another sounding so we can capture the actual instability present ahead of the line of storms. 2. Forecast Today and Tonight. Expect the potent upper level trough to quickly swing northeast into the Central Ohio River Valley towards midnight tonight while shortwave ridging rapidly builds eastward into the Central Plains region tonight. The surface cold front will push through the state today, becoming positioned across western Georgia this evening while expanding high pressure across Eastern Texas will build into the Mid South Region overnight. The concern remains with severe weather today ahead of an intense line of convective storms that will plow east across the entire area today. High winds and strong shear in the low to mid levels will be more than sufficient to support damaging straight-line winds along with tornadoes both embedded in the line of storms and in any discrete convection that can develop. The best potential for this will be later this morning through the afternoon for any discrete convection to potentially form ahead of the line. Outside of convection, strong gradient winds will continue to support potential wind gusts 30-40 mph and potentially higher values in the higher terrain east and northeast. The relative fast movement of this system will help to limit flood potential but minor flooding in urban and low-lying areas will remain possible and river flooding will remain possible, especially across our western counties. Expect decreasing gradient winds as we move into this evening as the front clears the area while the upper-level dynamics pull rapidly north of the region. Lingering showers will remain possible though becoming more and more confined to our far eastern counties before midnight as drier air filters in from the west. Unseasonably warm conditions are forecast today with highs in the low to mid 70's ahead of the front. Temperatures will fall quickly tonight with readings in the upper 30's far northwest to values in the low 50's far southeast. 05 .LONG TERM... /Updated at 0244 AM CST Sat Jan 11 2020/ Sunday through Friday. The frontal boundary will stall just to our south by Sunday morning and then begin to lift back to the north by the afternoon. This boundary will remain draped across the region through Wednesday as there really is not a big push to get it out. Will need to keep an eye on rainfall totals through the period as we could definitely see rises in our river basins. Finally a cold front and short wave trough will move through Wednesday night and get the system to finally exit stage right. This pattern really looks more like a late spring one, with enough instability for thunderstorm development especially during the afternoon hours, somewhat enhanced deep layer shear but weaker low- level shear, and enhanced mid-level lapse rates but a lack of a synoptic focus. So there will be some potential for stronger storms with gusty winds/hail and possibly marginal severe threats, though confidence this far out is low. Two possible periods to watch would be late Monday afternoon/Monday night, and then ahead of a frontal passage Wednesday when shear increases. Some locally heavy rainfall would be possible as well. There still some uncertainties with the models so will continue to mention some small rain chances through Friday. Another strong storm system will work into the region next Saturday and will need to monitor for any potential severe weather with it. 16 && .AVIATION... 18Z TAF Discussion. Hazardous flying conditions through late afternoon as a line of strong to severe storms moves west to east across the area. A few isolated supercells may develop ahead of the line and pose a damaging wind and tornado risk in addition to the higher damaging wind and tornado risk from the line of storms. Expect conditions to improve as the line passes with most of the TS activity confined to within 50 or so miles on either side of the line. SHRA is expected to linger behind the line through much of the afternoon. A tightening pressure gradient will continue to produce gusty low-level winds 25-35 kts outside of convection with gusts potentially over 60 kts with the strongest convection. LLWS will also persist through early evening as the low-level jet and strong mid level jet continue to move across the Tennessee Valley region. Low-level winds and wind shear will gradually wane with time from west to east late this afternoon and evening. TS potential will decrease sufficiently generally 2-4 hours behind the line to not mention. Skies will remain BKN/OVC at most sites overnight. Low-level winds should remain up to discourage notable decreases in visibility but potentially could occur especially west and south. CIG's could decrease toward the end of the period south as the front stalls to our southeast overnight and starts to return north as a warm front through the day Sunday. 05 && .FIRE WEATHER... A strong storm system will impact the area through this evening with widespread rainfall expected. Look for strong winds on Saturday as well with gusts up to 40 mph. Dry conditions return overnight, but rain chances return in the southeast Sunday afternoon with high rain chances through at least mid-week. There are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 73 44 65 46 67 / 100 40 10 40 60 Anniston 74 46 69 50 69 / 100 40 10 50 70 Birmingham 72 44 67 49 67 / 100 20 10 40 60 Tuscaloosa 75 44 67 47 67 / 90 10 10 40 60 Calera 72 45 66 49 67 / 100 20 10 50 70 Auburn 71 48 68 57 70 / 100 60 30 70 70 Montgomery 76 47 70 57 72 / 100 40 20 70 70 Troy 76 50 72 59 73 / 100 50 40 70 60 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory until 9 PM CST this evening for the following counties: Autauga...Barbour...Bibb...Blount...Bullock... Calhoun...Chambers...Cherokee...Chilton...Clay...Cleburne... Coosa...Dallas...Elmore...Etowah...Fayette...Greene...Hale... Jefferson...Lamar...Lee...Lowndes...Macon...Marengo...Marion... Montgomery...Perry...Pickens...Pike...Randolph...Russell... Shelby...St. Clair...Sumter...Talladega...Tallapoosa... Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Jan 11, 2:25 PM CST, 42 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 225 PM CST Sat Jan 11 2020 ALZ011>015-017>050-122330- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 225 PM CST Sat Jan 11 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. The severe storm threat continues along and east of a Gadsden to Clanton to Lowndesboro through 8 PM. Threats include damaging winds up to 70 mph and tornadoes, some of which could be strong. Strong winds are also occurring ahead of the line of storms, with sustained winds of 15 to 25 mph gusting to 30 to 45 mph. Higher gusts will be possible at higher elevations. Rainfall of 1 to 2 inches, with locally higher amounts, will occur today. This may aggravate river levels or cause some localized flooding where the heaviest rates occur. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rainfall will cause rises on the Tombigbee River, with levels rising above flood stage at the Bevill Lock and Dam Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will continue into this evening. 08
In the hours before
Local storm report, Jan 11, 2:35 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
235 PM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM NON-TSTM WND DMG WETUMPKA 32.54N 86.20W
01/11/2020 ELMORE AL EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
WETUMPKA. TREES DOWN ON LUTHER STREET.
GRADIENT WIND AHEAD OF LINE.
&&
CBDLocal storm report, Jan 11, 2:37 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
237 PM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM TSTM WND DMG PRATTVILLE 32.46N 86.45W
01/11/2020 AUTAUGA AL PUBLIC
TREES DOWN IN CAMELIA ESTATES.
&&Local storm report, Jan 11, 2:47 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
247 PM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG GADSDEN 34.01N 86.01W
01/11/2020 ETOWAH AL EMERGENCY MNGR
ROOF BLOWN OFF A BUILDING, 22ND ST AND
FORREST AVENUE.
0230 PM TSTM WND DMG ANNISTON 33.66N 85.83W
01/11/2020 CALHOUN AL EMERGENCY MNGR
MULTIPLLE TREES AND POWER LINES DOWN IN THE
CITY.
0236 PM TSTM WND DMG ELMORE 32.54N 86.31W
01/11/2020 ELMORE AL EMERGENCY MNGR
TREES DOWN.
0243 PM TSTM WND DMG WETUMPKA 32.54N 86.20W
01/11/2020 ELMORE AL EMERGENCY MNGR
TREE DOWN ON 310 ELMORE ROAD.
&&Local storm report, Jan 11, 2:51 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
251 PM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND DMG 3 SE AUBURN UNIV MONTGO 32.33N 86.15W
01/11/2020 MONTGOMERY AL PUBLIC
TREES DOWN.
&&Local storm report, Jan 11, 2:56 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
256 PM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM TSTM WND DMG PARKDALE 33.10N 86.11W
01/11/2020 COOSA AL EMERGENCY MNGR
TREES DOWN ALONG COUNTY ROAD 511 AND 49 NEAR
HOLLINS.
&&Local storm report, Jan 11, 3:02 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
302 PM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM TSTM WND DMG 2 W NEW PROSPECT 32.67N 86.57W
01/11/2020 AUTAUGA AL EMERGENCY MNGR
POWER LINE DOWN ON 545 GRAHAM RUN ROAD NEAR
VERBENA.
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 7:50 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 8 days |
| Jan 11, 7:39 AM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 66 min |
| Jan 11, 9:40 AM CST | Special Weather Statement | BMX | Marion | 65 min |
| Jan 11, 10:07 AM CST | Areal Flood Advisory | BMX | Marion | 3 hr |
| Jan 11, 10:36 AM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 54 min |
| Jan 11, 10:47 AM CST | Special Weather Statement | BMX | Fayette, Lamar, Marion | 43 min |
| Jan 11, 11:00 AM CST | Tornado Warning | BMX | Greene, Sumter | 30 min |
| Jan 11, 11:01 AM CST | Tornado Warning | BMX | Pickens | 42 min |
| Jan 11, 11:27 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Greene, Hale, Lamar, Marengo, Pickens and 2 more | 63 min |
| Jan 11, 11:33 AM CST | Tornado Warning | BMX | Greene, Pickens, Tuscaloosa | 27 min |
| Jan 11, 11:50 AM CST | Tornado Warning | BMX | Fayette | 16 min |
| Jan 11, 12:01 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Fayette, Jefferson, Shelby, Tuscaloosa, Walker | 59 min |
| Jan 11, 12:04 PM CST | Special Weather Statement | BMX | Winston | 56 min |
| Jan 11, 12:08 PM CST | Tornado Warning | BMX | Jefferson, Tuscaloosa | 24 min |
| Jan 11, 12:09 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Perry | 66 min |
| Jan 11, 12:24 PM CST | Severe Thunderstorm Warning | BMX | Winston | 36 min |
| Jan 11, 12:35 PM CST | Areal Flood Advisory | BMX | Bibb, Fayette, Greene, Hale, Jefferson, Marion and 4 more | 115 min |
| Jan 11, 12:38 PM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson, St. Clair | 67 min |
| Jan 11, 12:38 PM CST | Tornado Warning | BMX | Jefferson | 18 min |
| Jan 11, 12:47 PM CST | Severe Thunderstorm Warning | BMX | Dallas, Marengo | 58 min |
| Jan 11, 12:52 PM CST | Severe Thunderstorm Warning | BMX | Chilton, Jefferson, St. Clair, Shelby | 68 min |
| Jan 11, 1:09 PM CST | Severe Thunderstorm Warning | BMX | Etowah | 81 min |
| Jan 11, 1:19 PM CST | Areal Flood Advisory | BMX | Bibb, Blount, Chilton, Etowah, Jefferson, St. Clair and 1 more | 116 min |
| Jan 11, 1:27 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Lowndes | 65 min |
| Jan 11, 1:29 PM CST | Areal Flood Advisory | BMX | Autauga, Calhoun, Cleburne, Coosa, Elmore, Etowah and 3 more | 2 hr |
| Jan 11, 1:40 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, Coosa, Talladega | 80 min |
| Jan 11, 1:41 PM CST | Severe Thunderstorm Warning | BMX | Cherokee | 79 min |
| Jan 11, 1:47 PM CST | Severe Thunderstorm Warning | BMX | St. Clair | 28 min |
| Jan 11, 1:50 PM CST | Severe Thunderstorm Warning | BMX | Dallas | 12 min |
| Jan 11, 2:00 PM CST | Areal Flood Advisory | BMX | Cherokee | 2 hr |
| Jan 11, 2:02 PM CST | Severe Thunderstorm Warning | BMX | St. Clair, Shelby | 14 min |
| Jan 11, 2:09 PM CST | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 62 min |
| Jan 11, 2:11 PM CST | Severe Thunderstorm Warning | BMX | Clay | 61 min |
| Jan 11, 2:18 PM CST | Areal Flood Advisory | BMX | Clay, Cleburne, Tallapoosa | 117 min |
| Jan 11, 2:21 PM CST | Areal Flood Advisory | BMX | Montgomery | 114 min |
| Jan 11, 2:23 PM CST | Severe Thunderstorm Warning | BMX | Cleburne | 63 min |
| Jan 11, 2:27 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 66 min |
| Jan 11, 2:40 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Macon, Pike | 80 min |
| Jan 11, 2:44 PM CST | Areal Flood Advisory | BMX | Randolph | 2 hr |
| Jan 11, 2:48 PM CST | Severe Thunderstorm Warning | BMX | Randolph | 72 min |
| Jan 11, 2:53 PM CST | Areal Flood Advisory | BMX | Bullock, Macon, Pike | 2 hr |
| Jan 11, 3:07 PM CST | Areal Flood Advisory | BMX | Chambers, Lee | 113 min |
| Jan 11, 3:27 PM CST | Areal Flood Advisory | BMX | Barbour, Russell | 2 hr |
| Jan 11, 3:27 PM CST | Tornado Warning | BMX | Chambers, Tallapoosa | 18 min |
| Jan 11, 3:42 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Russell | 78 min |
| Jan 11, 4:37 PM CST | Tornado Warning | BMX | Barbour | 23 min |
| Jan 11, 5:24 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 8 days |
| Jan 11, 5:24 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 10 days |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.